Texas, 2006Damaging Wind and Strong Wind in Texas, June 16, 2006
June 16, 2006 · NWS FWD · 2 events in 2 counties and zones
1 strong wind, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 1:35 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 16, 1:35 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT FRI JUN 16 2006
.DISCUSSION...
WE WILL CANCEL THE WINDS ADVISORY WITH THE RELEASE OF THE AFTERNOON
FORECAST. HOWEVER...WE WILL CONTINUE THE RED FLAG WARNING UNTIL 700
PM DUE TO THE DROUGHT...SURFACE WINDS AND POTENTIAL FOR SOME DRY
LIGHTNING ASSOCIATED WITH CONVECTION OCCURRING EAST OF I-35.
AN IMPRESSIVE WET PATTERN SETTING UP FOR MID-JUNE. AN UPPER TROUGH
IS ADVANCING FROM THE WEST WHILE A TROPICAL UPPER TROUGH NEAR
HOUSTON HEADS FOR EAST TEXAS. THE WESTERN TROUGH WILL LINGER OVER
NORTH TEXAS OVER THE WEEKEND...SLIDE SOUTHEAST MONDAY...THEN TAKE ON
CHARACTERISTICS OF AN EASTERLY WAVE AND MOVE WESTWARD ACROSS
SOUTH-CENTRAL TEXAS MID-WEEK AND AFTERWARDS.
LOW LEVEL MOISTURE HAS BEEN INCREASING ALL DAY AND WILL TO CONTINUE
AND DEEPEN THROUGH THE WEEKEND. INSTABILITY ALOFT ALSO CONTINUES TO
IMPROVE AS MID-LEVEL LAPSE RATES WILL STEEPEN OVERNIGHT AND SATURDAY
AS COOL CORE IN THE WESTERN UPPER TROUGH APPROACHES. WE HAVE PEGGED
THE WESTERN 1/2 CWA FOR SEVERE POTENTIAL WHERE INSTABILITY AND SHEAR
ARE BEST. ALSO...MID-LEVEL DRYNESS OVER THE FAR WESTERN COUNTIES
SHOULD ENHANCE DOWNBURST POTENTIAL ON SATURDAY. PW/S OF 1.5 TO 2
INCHES AND SURFACE CAPES BETTER THAN 1500 J/KG ARE EXPECTED OVER THE
WEEKEND AND INTO MONDAY.
SOME LOCATIONS WILL SEE CONSIDERABLE RAINFALL (1-3 INCHES) FROM THIS
SYSTEM BY MONDAY MORNING...BUT A FEW AREAS MAY GET SHORT CHANGED AT
LESS THAN 1/2 INCH. ALSO...THERE IS THE POTENTIAL FOR NOCTURNAL
CONVECTION (MCS) WHICH WILL BE SLOW MOVERS AND LIKELY TO PRODUCE
LOCALIZED FLOODING ALONG THEIR PATHS.
PRECIPITATION AND CLOUDS WILL KEEP DIURNAL TRENDS SMALL THIS WEEKEND
AND MONDAY...THEN WARMING BACK UP REST OF NEXT WEEK. THE
PRECIPITATION SHOULD TAPPER OFF ON TUESDAY WITH LITTLE EXPECTED
AFTERWARDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 86 74 88 / 30 50 60 60
WACO, TX 76 83 74 90 / 50 40 50 60
PARIS, TX 72 82 70 84 / 30 50 60 60
DENTON, TX 72 85 73 88 / 30 50 60 50
MCKINNEY, TX 72 85 72 87 / 50 50 60 60
DALLAS, TX 78 86 73 88 / 50 50 60 60
TERRELL, TX 74 85 72 86 / 60 50 60 60
CORSICANA, TX 75 83 73 87 / 60 50 60 60
TEMPLE, TX 76 84 74 90 / 30 40 50 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM FRIDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-
TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157-
TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.
&&
91/75
Hazardous weather outlook, Jun 16, 1:53 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT FRI JUN 16 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
253 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
EVENING HOURS MAINLY EAST OF INTERSTATE 35. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF
INTERSTATE 35 ON SATURDAY AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. A SLOW MOVING UPPER LOW
WILL BE MOVING ACROSS THE SOUTHERN PLAINS OVER THE WEEKEND.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT INTO SUNDAY. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREAT AS STORMS COULD REDEVELOP
OVER THE SAME AREAS. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE IN SOME AREAS THROUGH THE WEEKEND. RAIN CHANCES
WILL DIMINISH INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
91
In the hours before
Special weather statement, Jun 16, 12:02 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 PM CDT FRI JUN 16 2006
TXZ122-135-161830-
HENDERSON-VAN ZANDT-
102 PM CDT FRI JUN 16 2006
...SIGNIFICANT WEATHER UPDATE...
AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ATHENS...MOVING NORTH AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CANTON...
EDGEWOOD...EDOM...FRUITVALE...GRAND SALINE AND VAN.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED FROM THIS
STORM.
DUNN
Special weather statement, Jun 16, 1:22 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT FRI JUN 16 2006
TXZ104-120-161945-
COLLIN-ROCKWALL-
222 PM CDT FRI JUN 16 2006
...SIGNIFICANT WEATHER UPDATE...
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF ROCKWALL...MOVING NORTH AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE...FATE...
HEATH...PRINCETON...ROCKWALL...ROYSE CITY AND WYLIE.
WIND GUSTS TO 40 MPH AND HAIL TO 1/2 INCH IN DIAMETER CAN BE
EXPECTED FROM THIS STORM.
Special weather statement, Jun 16, 1:27 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
227 PM CDT FRI JUN 16 2006
TXZ162-162000-
LEON-
227 PM CDT FRI JUN 16 2006
...SIGNIFICANT WEATHER UPDATE...
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 3 MILES NORTH OF MADISONVILLE AND 5 MILES
SOUTH OF BUFFALO...MOVING NORTHEAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO AND CENTERVILLE.
WIND GUSTS TO 40 MPH...PEA SIZE HAIL...VERY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 16, 2:39 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT FRI JUN 16 2006
TXZ148-162130-
ANDERSON-
339 PM CDT FRI JUN 16 2006
...SIGNIFICANT WEATHER UPDATE...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF PALESTINE...MOVING NORTH AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART AND PALESTINE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Strong Wind, Collin
- When
- June 16, 3:20 PM CST
- Where
- Collin forecast zone
- Measured
- 48 kt (55 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
A Bradford Pear tree split and fell onto a power line in McKinney. This was caused by strong winds associated with dissipating thunderstorms.
Thunderstorm Wind, Stephens
- When
- June 16, 10:30 PM CST
- Where
- Stephens County, Breckenridge
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 32.750, -98.900
Numerous tree limbs down.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 16, 2006$752,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, June 16, 2006$4.1 million · 2.75 in hail · 8 events
- Damaging Winds in Kansas, June 16, 2006$210,000 · 80 kt wind · 36 events
- Hail and Damaging Winds in Texas, June 16, 2006$470,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 16, 2006$127,000 · 2.5 in hail · 35 events
- Hail and Damaging Wind in Colorado, June 16, 2006$205,000 · 2 in hail · 11 events
- Damaging Wind in South Dakota, June 16, 2006$100,000 · 69 kt wind · 1 event
- Hail in South Dakota, June 16, 2006$100,000 · 1.75 in hail · 1 event
- Tornado and Hail in Kansas, June 16, 2006F0 · 48 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2006$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Minnesota, June 16, 20062 injured · 1 in hail · 20 events
- Damaging Wind in Nebraska, June 16, 2006$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514864, 5514865.